Hail, Robeson
- When
- May 20, 10:34 PM EST
- Where
- Robeson County, Pembroke
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.683, -79.183
Hail reported at the intersection of Hwy 710 and 74.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 20, 2:29 PM EST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 329 PM EDT SAT MAY 20 2006 .SHORT TERM /TONIGHT AND SUNDAY/... FRONTAL BOUNDARY TO OUR NW TO DROP INTO THEN AREA TONIGHT AND LINGER INTO SUNDAY AS IMPULSES IN NW FLOW ALOFT AFFECT THE REGION. EXPECT TO SEE THUNDERSTORMS TO THE NW MOVE INTO THE AREA DURING THE LATE AFTERNOON AND EVENING. MORE SHOWERS AND STORMS ARE POSSIBLE ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A MORE SIGNIFICANT FRONT WILL APPROACH FROM THE NW SUNDAY NIGHT AND MOVE SLOWLY THROUGH THE AREA MONDAY AND MONDAY NIGHT. COULD SEE WIDELY SCATTERED TO SCATTERED SHOWERS AND STORMS SUNDAY NIGHT THROUGH MONDAY EVENING BEFORE THE FRONT GOES THROUGH. DRY WEATHER IS EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT. THURSDAY THROUGH SATURDAY...THE OLD FRONT IS EXPECTED TO OSCILLATE ACROSS THE AREA...YIELDING A CHANCE OF SHOWERS AND STORMS THROUGH THE PERIOD. && .AVIATION... ILL DEFINED W TO E FRONTAL BOUNDARY PAIRED WITH A DEVELOPING PIEDMONT TROUGH WILL BRING A GENERAL SW SYNOPTIC FLOW WITH A COASTAL BACKING ON ACCOUNT OF SEA BREEZE. THIS SETUP ALSO SOMETIMES GIVES RISE TO TRICKY-TO-TIME CONVECTION POPPING UP TO THE NW AND HEADING THIS WAY. RUC FCST SEEMS RATHER PLAUSIBLE IN TAKING A PIECE OF ENERGY ACRS THE REGION AROUND 22Z. TSRA WILL BE POSSIBLE AHEAD OF THIS IMPLUSE THIS AFTERNOON. ANOTHER PIECE MAY TRAVERSE THE AREA IN A SIMILAR FASHION JUST AFTER SUNSET SO THE VCTS WILL HAVE TO BE LEFT IN MOST TERMINALS UNTIL 0300Z OR SO. IF SOME MORE CERTAINTY REGARDING THE TIMING AND PLACEMENT COMES ABOUT THEN TEMPO GROUPS CAN BE INSERTED. && .MARINE... RESIDUAL CONVECTIVE COLD POOL AND ASSOCIATED DISTURBED SURFACE WIND FIELDS CONTINUE TO AFFECT MAINLY THE OFFSHORE WATERS SOUTH OF THE FRYING PAN SHOALS BUOY. THE SYNOPTIC SW FLOW HAS REESTABLISHED ITSELF OVER MOST OTHER AREAS WITH THE SEABREEZE NOW PRODUCING SOLID 15 KT WINDS NEARSHORE WITH A FEW GUSTS NOW RECORDED OVER 20 KNOTS AT COASTAL MESONET SITES. AN INDISTINCT BOUNDARY SOMEWHERE ACROSS THE EASTERN CAROLINAS WILL BECOME MORE DISTINCT OVERNIGHT AS IT LIKELY FOCUSES CONVECTION ALONG IT. BY MORNING THE FRONT SHOULD BE IN THE MYRTLE BEACH VICINITY. ALTHOUGH THE FRONT WILL RETURN NORTH DURING THE DAY SUNDAY...EXPECT TO SEE WINDS SHIFT YET AGAIN LATE SUNDAY NIGHT. MONDAY THROUGH WEDNESDAY WILL SEE GENERALLY EASTERLY FLOW WITH THE FRONT FINALLY SOUTH OF THE FORECAST AREA. BY THURSDAY AND FRIDAY...A CLIMATOLOGICALLY FAVORED SOUTHERLY FLOW WILL REDEVELOP WITH HIGH PRESSURE OFFSHORE. ASIDE FROM OCCASIONAL SEABREEZE-INDUCED GUSTS NEARSHORE AROUND 20 KNOTS THROUGH THIS EVENING AND AGAIN SUNDAY AFTERNOON/EVENING... WINDS THROUGHOUT THE PERIOD SHOULD REMAIN 15 KT OR LESS. SEAS WILL BE HIGHEST THROUGH SUNDAY...THEN FALL TO 2-3 FT THROUGH THE REMAINDER OF THE PERIOD WITH GENERALLY LIGHTER FLOW EXPECTED. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT/LONG TERM...31 AVIATION...05 MARINE...09
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 340 PM EDT SAT MAY 20 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-210830- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 340 PM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM THE NORTHWEST THROUGH THE EVENING HOURS. A FEW OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. STAY TUNED FOR ANY WARNINGS FROM THE NATIONAL WEATHER SERVICE OFFICE IN WILMINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-210830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 PM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM THE NORTHWEST THROUGH THE EVENING HOURS. A FEW OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. STAY TUNED FOR ANY WARNINGS FROM THE NATIONAL WEATHER SERVICE OFFICE IN WILMINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG PAWLEYS ISLAND 33.42N 79.13W
05/20/2006 GEORGETOWN SC EMERGENCY MNGR
POWER LINES DOWN.
&&
43PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
930 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG CONWAY 33.84N 79.06W
05/20/2006 HORRY SC LAW ENFORCEMENT
TREES DOWN ON COUNTRY CLUB ROAD AND HWY 905.
&&
43SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 931 PM EDT SAT MAY 20 2006 SCZ023-032-210245- DARLINGTON-FLORENCE- INCLUDING THE CITIES OF...DARLINGTON...FLORENCE 931 PM EDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS TO AFFECT DARLINGTON AND FLORENCE COUNTIES... ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH 1030 PM. THE STRONGEST STORM WILL AFFECT PORTIONS OF DARLINGTON COUNTY SOUTH OF HIGHWAY 151...INCLUDING LYDIA AND LAMAR...THEN REACH FLORENCE AROUND 10 PM. HAIL AND GUSTY WINDS ARE LIKELY WITH THIS STORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY DOWNPOURS WILL DROP A QUICK HALF INCH OF RAIN. OTHER THUNDERSTORMS WILL AFFECT OTHER COMMUNITIES IN THE AREA...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. RAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 4 NE HARTSVILLE 34.41N 80.03W
05/20/2006 E1.00 INCH DARLINGTON SC EMERGENCY MNGR
&&
RASSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1012 PM EDT SAT MAY 20 2006 NCZ100-101-210315- BRUNSWICK-NEW HANOVER- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH 1012 PM EDT SAT MAY 20 2006 ...STRONG THUNDERSTORM APPROACHING LELAND AND WILMINGTON... THROUGH 11 PM...A STRONG THUNDERSTORM OVER NORTHERN BRUNSWICK COUNTY WILL MOVE EAST ACROSS LELAND...WILMINGTON...AND WRIGHTSVILLE BEACH. CLOUD TO GROUND LIGHTNING CAN BE EXPECTED...AND A BRIEF DOWNPOUR WILL PRODUCE A QUICK HALF INCH OF RAIN. SMALL HAIL AND GUSTY WINDS IN EXCESS OF 35 MPH ARE ALSO LIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT. MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. RAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1055 PM EDT SAT MAY 20 2006 SCZ032>034-210400- FLORENCE-MARION-HORRY- INCLUDING THE CITIES OF...FLORENCE...MARION...CONWAY... MYRTLE BEACH 1055 PM EDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS ACROSS NORTHEAST SOUTH CAROLINA... A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM EAST OF FLORENCE TO MARION AND MULLINS...WILL MOVE EAST SOUTHEAST THROUGH MIDNIGHT. THESE STORMS WILL AFFECT MAINLY THE NORTHERN PORTION OF HORRY COUNTY...REACHING LORIS BY 1115 PM...AND NORTH MYRTLE BEACH AND LITTLE RIVER BY 1145 PM. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS...AND HEAVY DOWNPOURS MAY PRODUCE UP TO AN INCH OF RAIN IN LESS THAN AN HOUR. WEAKER SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS FARTHER SOUTH...INCLUDING MYRTLE BEACH AND CONWAY. RAS
The Wilmington radar (KLTX), 104 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
1 hail. Local standard time, as filed.
Hail reported at the intersection of Hwy 710 and 74.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510461.